TARU PUBLICATIONS
Journal of Discrete Mathematical Sciences and Cryptography cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0065·ISSN (Print): 0972-0529

Monthly Journal: Publishes theoretical and applied research in all areas of Discrete Mathematical Sciences, Cryptography, Combinatorics, Elliptic Curves and Information Security.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

The extremal Sombor index of trees and unicyclic graphs with given matching number

, * ,

* Corresponding author · click or hover a name for details

pp. 2205–2216Vol. 26Issue 8December 2023DOI: 10.1080/09720529.2021.2015090 Crossmark XML
Received:
01 Apr 2021
Accepted:
01 Jul 2021
Published Online:
17 Aug 2022
Article type:
Research Article
Language:
EN
Article no.:
JDMSC-1470
Pages:
2205–2216

Abstract

In 2021, the Sombor index was introduced by Gutman, which is a new vertex-degree-based topological index. The Sombor index of a graph G is defined as , where dG(υ) is the degree of the vertex υ in G. Let  and  be the set of trees and unicyclic graphs on n vertices with fixed matching number m, respectively. In this paper, the trees and the unicyclic graphs with the maximum Sombor index among  and  are characterized, respectively.

Keywords

Subject Classifications

05C0505C0705C35

References

[1] R.A. Brualdi, J.L. Goldwasser, Permanent of the Laplacian matrix of trees and bipartite graphs, Discrete Mathematics, 48(1), (1984), 1-21.
[2] J.A. Bondy, U.S.R. Murty, Graph Theory, in: Graduate Texts in Mathematics, vol. 244, Springer, 2008.
[3] S. Bermudo, J.E. Nápoles, J. Rada, Extremal trees for the Randić index with given domination number, Applied Mathematics and Computation, 375, (2020), 125122.
[4] R. Cruz, I. Gutman, J. Rada, Sombor index of chemical graphs, Applied Mathematics and Computation, 399, (2021), 126018.
[5] A. Chang, F. Tian, On the spectral radius of unicyclic graphs with perfect matching, Linear Algebra and its Applications, 370, (2003), 237-250.
[6] K.Ch. Das, A.S. Çevik, I.N. Cangul, Y. Shang, On Sombor Index, Symmetry, 13(1), (2021), 140.
[7] H. Deng, Z. Tang, R. Wu, Molecular trees with extremal values of Sombor indices, International Journal of Quantum Chemistry, https://doi.org/10.1002/qua.26622, (2021).
[8] Z. Du, B. Zhou, N. Trinajstić, Minimum sum-connectivity indices of trees and unicyclic graphs of a given matching number, J. Math. Chem. 47, (2010), 842-855.
[9] I. Gutman, Geometric approach to degree-based topological indices: Sombor indices, MATCH Communications in Mathematical and in Computer Chemistry, 86(1), (2021), 11-16.
[10] I. Gutman, Some basic properties of Sombor indices, Open Journal of Discrete Applied Mathematics, 4(1), (2021), 1-3.
[11] N. Ghanbari, S. Alikhan, Sombor index of certain graphs, Iranian Journal of Mathematical Chemistry, 12(1), (2021), 27-37.
[12] L. Gan, B. Liu, Z. You, The ABC Index of Trees with given degree sequence, MATCH Communications in Mathematical and in Computer Chemistry, 68(1), (2012), 137-145.
[13] Y. Hou, J. Li, Bounds on the largest eigenvalues of trees with a given size of matching, Linear Algebra and its Applications, 342, (2002), 203-217.
[14] M.K. Jamil, I. Tomescu, Minimum general sum-connectivity index of trees and unicyclic graphs having a given matching number, Discrete Applied Mathematics 222, (2017), 143-150.
[15] V.R. Kulli, Sombor indices of certain graph operators, International Journal of Engineering Sciences & Research Technology, 10, (2021), 127-134.
[16] V.R. Kulli, I. Gutman, Computation of Sombor Indices of Certain Networks, International Journal of Applied Chemistry, 8, (2021), 1-5.
[17] J. Karamata, Sur une inégalité relative aux fonctions convexes, Publ. Math. Univ. Belgrade 1, (1932), 145-148.
[18] X. Li, J. Liu, L. Zhong, Trees with a given order and matching number that have maximum general Randić index, Discrete Mathematics, 310(17-18), (2010), 2249-2257.
[19] Z. Lin, L. Miao, T. Zhou, On the spectral radius, energy and Estrada index of the Sombor matrix of graphs, arXiv preprint arXiv: 2102.03960v2 (2021).
[20] H. Liu, Z. Tang, Maximal hyper-Zagreb index of trees, unicyclic and bicyclic graphs with a given order and matching number, Discrete Mathematics Letters, 4, (2020), 11-18.
[21] I. Redžepović, Chemical applicability of Sombor indices, Journal of the Serbian Chemical Society, 86(5), (2021), 445-457.
[22] T. Réti, T. Došlić, A. Ali, On the Sombor index of graphs, Contributions to Mathematics, 3, (2021), 11-18.
[23] Z. Wang, Y. Mao, Y. Li, B. Furtula, On relations between Sombor and other degree-based indices, Journal of Applied Mathematics and Computing, https://doi.org/10.1007/s12190-021-01516-x, (2021).
[24] K. Xu, The Zagreb indices of graphs with a given clique number, Applied Mathematics Letters, 24(6), (2011), 1026-1030.
[25] A. Yu, F. Tian, On the spectral radius of unicyclic graphs, MATCH Communications in Mathematical and in Computer Chemistry, 51, (2004), 97-109.

Views: 391Downloads: 101Citations: 8